Accutane Hair Loss

This topic contains 0 replies, has 1 voice, and was last updated by Profile photo of dubya_b dubya_b 2 years, 7 months ago.

  • Author
    Posts
  • #960
    Profile photo of dubya_b
    dubya_b
    Keymaster

    Many former Accutane patients say they began shedding hair during or shortly after their course.

     
    Accutane hair loss has been an often-discussed topic on other side-effect forums over the years. Women who have used the drug seem especially distressed after noticing their hair began thinning at a young age, but this problem has been described by young men who also attribute it to the drug.

    Products like saw palmetto and finasteride (a.k.a. Propecia) have been repeatedly recommended treatments for reversing Accutane hair loss; although, these substances carry their own risks and some members of this website have had very negative consequences from both.

    Telogen effluvium (hair follicles entering a dormant phase of growth) caused by the drug appears to be the go-to explanation of this side-effect by Accutane patients’ dermatologists.

    The type of hair loss that is associated with chemotherapy agents like isotretinoin (a.k.a. Accutane), anagen effluvium, is expected to reverse after chemotherapy ends but some former Accutane patients say they continue shedding indefinitely.

     

    Has it been established what particular type of hair loss can result from taking Accutane?

    Please post here if you have a diagnosis or experience dealing with this side effect.

    +2
    0
    Rating: +2. From 2 votes.
    Please wait...

You must be logged in to reply to this topic.